MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 40

MEDACTA INTERNATIONAL SA MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 40
Catalog Number 01.32.6540
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 13 december 2017.(b)(4).
 
Event or Problem Description
When the surgeon was implanting the screw, the screw bent.The surgeon used a secondary screw to complete the surgery.There was a 10 minute delay in surgery.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager on 12 jan 2018: the screw was analyzed.It was noticed that the entire head (the part without the helix) was completely bent by more or less 10 degrees.The fact is probably due to an incorrect preparation of the drilled hole: during the insertion of the screw it is possible that the user applied a bending force of the screw to correct the inclination instead of recreate the hole with a correct direction.This operation could have led to the bending of the screw, but from the received information it is not possible to determine with certainty the root cause of the event.

Brand Name
MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 40
Common Device Name
CANCELLOUS BONE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7117208
Report Number3005180920-2017-00739
Device Sequence Number1358171
Product Code LPH
UDI-Device Identifier07630030812415
UDI-Public07630030812415
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K103721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/02/2022
Device Catalogue Number01.32.6540
Device Lot Number168800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer11/14/2017
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;